IRUS Total

Stability of an infinite swept wing boundary layer with surface waviness

File Description SizeFormat 
REBL.pdfAccepted version2.71 MBAdobe PDFView/Open
Title: Stability of an infinite swept wing boundary layer with surface waviness
Authors: Thomas, C
Mughal, MS
Gipon, M
Ashworth, R
Item Type: Journal Article
Abstract: A scheme for generating boundary layers is described and applied to an infinite swept wing model with wavy surface deformations. Steady laminar mean flow is extracted directly from solutions of the Navier-Stokes system of equations, which is validated against computations of a compressible boundary layer method. Furthermore, the routines capture separated boundary layer profiles, overcoming the constraints of the conventional methods. The stability of crossflow disturbances is investigated using both PSE and LNS methods and the effect of chordwise waviness of variable wavelength, amplitude and phase is considered. Wavy surfaces are found to influence the growth of crossflow disturbances, suggesting that the onset of transition may also be affected by the variations in the surface geometry.
Issue Date: 30-Aug-2016
Date of Acceptance: 8-Mar-2016
URI: http://hdl.handle.net/10044/1/30914
DOI: https://dx.doi.org/10.2514/1.J054755
ISSN: 1533-385X
Publisher: American Institute of Aeronautics and Astronautics
Start Page: 3024
End Page: 3038
Journal / Book Title: AIAA Journal
Volume: 54
Issue: 10
Copyright Statement: © 2016 by the American Institute of Aeronautics and Astronautics, Inc. All rights reserved. Copies of this paper may be made for personal and internal use, on condition that the copier pay the per-copy fee to the Copyright Clearance Center (CCC). All requests for copying and permission to reprint should be submitted to CCC at www.copyright.com; employ the ISSN 0001-1452 (print) or 1533-385X (online) to initiate your request.
Sponsor/Funder: Airbus Group Innovations
Engineering and Physical Sciences Research Council
Innovate UK
Engineering and Physical Sciences Research Council
Funder's Grant Number: EP/I037946/1
Keywords: Aerospace & Aeronautics
0901 Aerospace Engineering
0913 Mechanical Engineering
Publication Status: Published
Open Access location: http://arc.aiaa.org/doi/pdf/10.2514/1.J054755
Appears in Collections:Mathematics
Applied Mathematics and Mathematical Physics
Faculty of Natural Sciences